Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 166, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 1999, 5:29 PM CDT for Loup County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 1999, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 15, 1999, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Loup County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:34 PM CDT | Hail 1.75 | Taylor, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -381 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 152228 RRA SVRLBF NEC115-152330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 630 PM CDT * AT 527 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES NORTH OF BROKEN BOW OR 8 MILES WEST OF TAYLOR... MOVING EAST AT 30 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... TAYLOR BY 540 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! ROBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:15 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 2:15 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 215 PM CDT THU JUL 15 1999 ...TSRA CHANCES ARE THE MAIN CONCERN THRU THE PERIOD... 17Z SFC ANALYSIS SHOWS SFC LOW CENTERED ON THE ND AND SD BORDER WITH A SFC TROUGH EXTENTING SOUTH FROM A VTN TO IML LINE. SFC LOW ALSO CENTERED NEAR PUB IN SE CO. THE COLD FRONT HAS REACHED THE EXTREME NW PANHANDLE OF NEBRASKA SKIES FAIRLY SUNNY BEHIND THE TROUGH AND THE FRONT. AT 19Z...KLNX RADAR SHOWS THUNDERSTORMS DEVELOPING ALONG TROUGH AXIS IN NW KS AND EXTREME SW NEBRASKA NEAR MCCOOK. DEWPOINTS BEHIND THE TROUGH ARE IN THE 50S WHILE AHEAD OF THE TROUGH DEPOINTS ARE IN THE MID 60S. 19Z LAPS DATA INDICATES CAPES OF 3500 TO 5000 J/KG JUST EAST OF CWA. DO EXPECT ORGANIZED THUNDERSTORMS TO FIRE LATE THIS AFTERNOON EAST OF A BASSETT TO BRADY TO HAYES CENTER LINE. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP TO THE WEST. THE NGM AND AVN INITIALIZED THE SFC FEATURES WITH PRESSURE TOO HIGH SOUTH INTO COLORADO. THE ETA WAS VERY CLOSE WITH 12Z SFC ANALYSIS. WILL FOLLOW ETA WITH SFC FEATURES THRU 48 HRS. IN THE UPPER FEATURES...ALL MODELS ARE IN FAIR AGREEMENT THROUGH 48HRS SHOWING UPPER RIDGE RETROGRADING BACK WEST INTO THE CENTRAL PALINS IN RESPONSE TO A DEEPENING TROUGH IN THE PACIFIC NW. THIS WILL GIVE A GRADUAL DECREASE IN TSRA CHANCES AS UPPER RIDGE BEGINS TO DOMINATE AND A STRONGER CAP BUILDS IN. FAIRLY GOOD MOISTURE WILL BE PRESENT THROUGH THE WEEKEND FOR SOME CHANCE OF LATE DAY TSRA TO DEVELOP. WILL GENERALLY FOLLOW THE ETA MODEL WITH THE AVN IN THE LATER PERIODS. TONIGHT...MAIN FOCUS FOR CONVECTION WILL BE ALONG AND AHEAD OF SFC TROUGH. WILL HAVE THE HIGHEST POPS IN BUB AND ONL AREAS WITH DECREASED POPS TO THE WEST. FRIDAY...THE SFC TROUGH SLOWLY MOVES EAST STILL ENOUGH INSTABILITY AN MOISTURE TO WARRANT LOW POS IN AFTERNOON AND EVENING. FRIDAY NIGHT AND SATURDAY...NO FORCING INDICATED BY THE ETA MODEL THRU 12Z SATURDAY. A STATIONARY FRONT IS SHOWN FROM SE NEBRASKA INTO SW KANSAS WILL ALL FOCUS SE OF THE CWA. AVN SHOWS WEAK SHORTWAVE SLIDING SE FROM WYOMING INTO THE NEBRASKA PNHDL BY 00Z SUNDAY AND INTO CWA OVERNIGHT. IN THE EXTENDED...WILL HAVE CHANCE OF THUNDERSTORMS SUNDAY WITH AVN SHOWING SFC LOW IN WRN SD AND TROUGH SOUTHWARD INTO WRN KS AND VORT MAX PASSING THROUGH AREA. MONDAY AND TUESDAY...DESPITE UPPER RIDGE BUILDING IN...MOISTURE DOES STAY IN AREA. WEAK SHORTWAVES EJECTING OUT OF SOUTHWEST FLOW WILL GIVE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS. WILL KEEP HIGHS IN THE 80S SUNDAY WITH UPPER 80 TO LOWER 90S MONDAY AND TUESDAY. .LBF...NONE. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jul 15, 5:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 63 min |
| Jul 15, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.